Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 80, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 25, 2001, 2:38 PM EDT for Cherokee County, North Carolina; Polk County, Tennessee. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2001, 2:38 PM EDT (18:38 UTC)
- Expired
- Jun 25, 2001, 3:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Cherokee County, NC, Polk County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 2:55 PM EDT | Hail 0.75 | Violet, NC | Near Appalachia Lake. |
| Jun 25, 2:55 PM EDT | Thunderstorm Wind | Violet, NC | |
| Jun 25, 3:00 PM EDT | Hail 0.75 | Farner, TN | |
| Jun 25, 3:00 PM EDT | Thunderstorm Wind | Farner, TN | Several trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 251838 SVRMRX NCC039-TNC139-251930- /NEW.KMRX.SV.W.0159.251838-251930/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 238 PM EDT MON JUN 25 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN POLK COUNTY IN EAST TENNESSEE WESTERN CHEROKEE COUNTY IN SOUTHWEST NORTH CAROLINA * UNTIL 330 PM EDT * AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR VIOLET...OR 12 MILES NORTHWEST OF MURPHY...MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TURTLETOWN AROUND 330 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE LIGHTNING IS IN THE AREA. $$ LAT...LON 3514 8408 3523 8416 3531 8443 3500 8440 SP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:40 AM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 25, 10:40 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 419 AM EDT MON JUN 25 2001 UPPER LOW JUST TO OUR EAST. VORTICITY MAXES TRIGGERING SHOWERS IN NE ZONES AND CHEROKEE AND CLAY. CLOUDS WILL CONTINUE PUSHING INTO CWA THIS AFTERNOON AS UPPER LOW SHIFT WEST....WILL GO WITH INCREASING CLOUDS WHERE ITS NOT MOSTLY CLOUDY ALREADY. WITH CLOUDS...WILL UPDATE TO LOWER TEMPERATURES A BIT IN THE CENTRAL AND NORTH. POPS LOOK GOOD. WITH THE COLD UPPER LOW OVER THE AREA...COULD SEE ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING...BUT THINK MOISTURE TOO LIMITED FOR WIDESPREAD ACTIVITY. .MRX... NC...NONE. TN...NONE. VA...NONE. GH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:48 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 27 min |
| Jun 25, 2:26 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 64 min |
| Jun 25, 3:14 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 61 min |
| Jun 25, 6:06 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 39 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.